Alert archive / Pennsylvania / Severe Thunderstorm Warnings in 2007

Severe Thunderstorm Warning 200, NWS Cleveland, OH

August 7, 2007Erie County, Pennsylvania

NWS Cleveland, OH issued this severe thunderstorm warning at Aug 7, 2007, 12:07 PM EDT for Erie County, Pennsylvania. It was in force for 23 min. 1 report came from inside the area while it was in force.

The area

The outline as issued, with what was reported inside it.

The facts

Issued
Aug 7, 2007, 12:07 PM EDT (16:07 UTC)
Expired
Aug 7, 2007, 12:30 PM EDT
In force
23 min
Issued by
NWS Cleveland, OH
Area
Counties, with a storm outline in the text

County Erie County, PA

The radar

The Buffalo radar (KBUF), 139 km from the middle of the area, began a volume at 16:09 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

What was reported inside it

TimeReportWhereRemark
Aug 7, 12:15 PM EDTTSTM WND DMGCorry, PATREE LIMBS DOWN.

Local storm reports filed while the alert was in force, from inside its polygon or its counties.

Did it verify

Verified. The Iowa Environmental Mesonet's Cow matched one storm report to this severe thunderstorm warning; the first came 8 minutes after it went out.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The nearest sounding before it

Buffalo Intl Airport, NY (KBUF), launched 12:00Z, 4.1 hours before the alert went out and 140 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Buffalo Intl Airport, NY at 12:00Z on 2007-08-07Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 0 joules per kilogram.LCL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Buffalo Intl Airport, NY at 12:00Z on 2007-08-07The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 17 square meters per square second.19395878Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
0 J/kg
Mixed-layer CIN
No buoyant parcel
Mixed-layer LCL
1159 m above ground
0-6 km bulk shear
37 kt
0-1 km storm-relative helicity
17 m²/s²
0-3 km storm-relative helicity
163 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

000 
WUUS51 KCLE 071607
SVRCLE
PAC049-071630-
/O.NEW.KCLE.SV.W.0200.070807T1607Z-070807T1630Z/

BULLETIN - EAS ACTIVATION REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE CLEVELAND OH
1207 PM EDT TUE AUG 7 2007

THE NATIONAL WEATHER SERVICE IN CLEVELAND HAS ISSUED A

* SEVERE THUNDERSTORM WARNING FOR...
  ERIE COUNTY IN NORTHWEST PENNSYLVANIA

* UNTIL 1230 PM EDT

* AT 1206 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
  SEVERE THUNDERSTORM.  THIS STORM WAS LOCATED NEAR UNION CITY...OR
  ABOUT 22 MILES SOUTHEAST OF ERIE...AND MOVING EAST AT 35 MPH.

* OTHER LOCATIONS IN THE WARNING INCLUDE BUT ARE NOT LIMITED TO CORRY

LAT...LON 4186 7994 4205 8007 4212 7976 4200 7977
      4199 7975 4200 7975 4200 7962 4186 7962

$$

KUBINA

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Cleveland, OH wrote its last area forecast discussion before this severe thunderstorm warning went out at Aug 7, 10:47 AM EDT, 1 hour 20 minutes earlier.

Area forecast discussion, Aug 7, 10:47 AM EDT, 1 hour 20 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE CLEVELAND OH
1047 AM EDT TUE AUG 7 2007

.SYNOPSIS...
A LOW PRESSURE SYSTEM WILL MOVE ACROSS THE CENTRAL GREAT LAKES
TODAY...ALONG A NEARLY STATIONARY FRONT ACROSS LAKE ERIE. THE LOW
WILL MOVE INTO NEW ENGLAND TUESDAY NIGHT WITH THE TRAILING COLD
FRONT MOVING ACROSS THE FORECAST AREA. BRIEF HIGH PRESSURE IS
EXPECTED FOR WEDNESDAY.

&&

.NEAR TERM /UNTIL 6 PM THIS EVENING/...
UPDATED TO CANCEL HEAT ADVISORY FOR WESTERN TIER. WITH CLOUD COVER
FROM THE THUNDERSTORM SYSTEM TEMPERATURES WILL NOT REACH AS HIGH
AS FIRST THOUGHT.  WITH APPROACHING WAVE AND MOIST AND UNSTABLE
ATMOSPHERE ALREADY IN PLACE WILL MENTION SEVERE STORMS ALL.

&&

.SHORT TERM /6 PM THIS EVENING THROUGH THURSDAY NIGHT/...
DEPENDING ON HOW THE STORMS EVOLVE THIS AFTRN THE ACTIVITY WILL
LIKELY STILL BE ONGOING DURING THE EVENING HOURS INTO TONIGHT...
MOVG SOUTHEAST BY THAT TIME AS THE WAVE AT THE SURFACE AND ALOFT
BEGIN TO MOVE BY. WILL CONTINUE WITH HIGH POPS NE OH/NW PA EARLY
TONIGHT...THEN GENERALLY A CHANCE OF SOME LINGERING ACTIVITY LATER
TNGT ALTHOUGH MOST OF THE ACTIVITY SHOULD DIMINISH. CANNOT RULE
OUT A LEFT OVER SHOWER INLAND NE OH/NW PA WED MORN BUT ATMOSPHERE
SHOULD BECOME MUCH MORE STABLE WITH SOME DRYING ON WEDNESDAY SO
THERE SHOULD BE A BREAK IN THE ACTIVITY. YET ANOTHER WAVE PROGGED
FOR THURSDAY SO WE WILL LIKELY HAVE TO GO THROUGH ANOTHER ROUND OF
SHOWERS/STORMS SIMILAR TO TODAY.

&&

.LONG TERM /FRIDAY THROUGH MONDAY/...
NEXT LOW PRESSURE SYSTEM MOVES ACROSS THE CENTRAL GREAT LAKES
BY FRIDAY...AGAIN THE TIMING VARIES WITH THE MODELS. LOW MOVES OFF
THE EAST COAST AND STALLS SATURDAY AS A BROAD UPPER LEVEL RIDGE
DEVELOPS ACROSS THE OHIO VALLEY. SHOULD SEE DRIER AND SOMEWHAT
COOLER AIR STEADILY FILTER SOUTHWARD. MODELS HINT AT SOME SORT OF
SECONDARY FRONT LATE IN THE WEEKEND BUT NOT GOING TO TRY AND
GRASP AT ANY PCPN IN GTHE FCST YET.

&&

.AVIATION /15Z TUESDAY THROUGH SATURDAY/...
STATIONARY FRONT LOCATED ACROSS SOUTHERN MI EAST ACROSS THE
CANADIAN WATERS OF LAKE ERIE. ALOFT MILD RIDGING SUGGESTS
THUNDERSTORM COMPLEXES WOULD MOVE AROUND ITS PERIPHERY FROM THEIR
SOURCE REGION IN THE ORD/IOWA AREA EAST IN AN ARC TO THE EASTERN
LAKES. MOISTURE RICH AIR FEEDING INTO THESE STORMS WITH REPEATED
TRAINING POSSIBLE.  UNFORTUNATELY MODELS DOING EXTREMELY POORLY
WITH EVEN CURRENT CONDITIONS TO OUR WEST AND EACH HAVE A DIFFERENT
SOLUTION.

AS A WAVE TRAVELS ALONG THE FRONT SO WILL THE ROUNDS OF SHOWERS
AND THUNDERSTORMS MAINLY ACROSS THE NORTHERN SITES...AND THEREFORE
HAVE HIT TOL/CLE/ERI HARDER WITH TS. HEAVY RAINFALL AND A LOT OF
LIGHTNING WILL BE ASSOCIATED WITH THESE STORMS. THE AREA IS IN A
SLIGHT RISK TODAY FOR SEVERE. CONCERNED SOME FOR CAK/YNG AS
COMPLEXES MAY MAKE THE TURN ESE. MAY HAVE ANOTHER LATE ROUND OF
ACTIVITY...ESPECIALLY FOR THE SOUTHERN SITES WITH THE TRAILING COLD
FRONT/STATIONARY BOUNDARY SINKING SOUTHWARD. REPEATED CONVECTION
THIS MORNING INTO THIS AFTERNOON MAY PRECLUDE SOME ADDITIONAL TS
DEVELOPMENT...OR AT LEAST MINIMIZE IT.

OUTLOOK...
WITH THE PASSAGE OF THE COLD FRONT TONIGHT...THIS SHOULD BRING
BRIEF END TO THREAT OF TSTMS WEDNESDAY WHEN WEAK HIGH PRESSURE
BUILDS. HOWEVER FRONT MOVES BACK NORTH INTO AREA THURSDAY AND
FRIDAY RETURNING THE THREAT OF THUNDERSTORMS TO THE AREA. RISK OF
THUNDERSTORMS SHOULD END FRIDAY NIGHT AS FRONT MOVES SOUTHEAST FOR
GOOD AND HIGH PRESSURE BUILDS IN ON SATURDAY.

&&

.MARINE...
NEARLY STATIONARY FRONT LOCATED ALONG THE NORTHERN SHORE OF LAKE
ERIE. FOR MUCH OF TODAY THE FLOW WILL HAVE A SOUTHERLY
DIRECTION...BUT A WAVE MOVING ALONG THE FRONT LATER TODAY AND
THIS EVENING WILL PROVIDE A BIT MORE VARIABILITY IN DIRECTION.
OCCASIONAL THUNDERSTORMS ARE EXPECTED TODAY...SOME OF WHICH COULD
BE STRONG TO SEVERE. AFTER THE LOW PRESSURE WAVE PASSES THE FRONT
WILL SINK SOUTHWARD TONIGHT BRINGING WINDS AROUND TO THE
NORTHWEST. WEAK HIGH PRESSURE WILL BE IN PLACE FOR WEDNESDAY.

ANOTHER SIMILAR ROUND OF WEATHER WITH THE FRONT OSCILLATING BACK
NORTH FOLLOWED BY THE COLD FRONTAL PASSAGE WILL OCCUR THURSDAY
INTO FRIDAY. THIS FRONT WILL FINALLY BE OUT OF THE AREA AND HIGH
PRESSURE BUILDS IN FOR THE WEEKEND.

&&

.CLE WATCHES/WARNINGS/ADVISORIES...
OH...NONE.
PA...NONE.
MARINE...NONE.

&&

SYNOPSIS...KOSARIK
NEAR TERM...KOSARIK/WILLARD
SHORT TERM...KOSARIK
LONG TERM...DJB/KOSARIK
AVIATION...OUDEMAN
MARINE...OUDEMAN
Hazardous weather outlook, Aug 7, 6:27 AM EDT, 5 hours 40 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE CLEVELAND OH
627 AM EDT TUE AUG 7 2007

LEZ142>149-162>169-OHZ003-007>014-018>023-028>033-038-047-089-
PAZ001>003-081030-
MAUMEE BAY TO RENO BEACH OHIO-RENO BEACH TO THE ISLANDS OHIO-
THE ISLANDS TO VERMILION OHIO-VERMILION TO AVON POINT OHIO-
AVON POINT TO WILLOWICK OHIO-WILLOWICK TO GENEVA-ON-THE LAKE OHIO-
GENEVA-ON-THE-LAKE TO CONNEAUT OHIO-CONNEAUT OHIO TO RIPLEY NY-
MAUMEE BAY TO RENO BEACH OHIO BEYOND 5 NM OF SHORE-
RENO BEACH TO THE ISLANDS OHIO BEYOND 5 NM OF SHORE-
THE ISLANDS TO VERMILION OHIO BEYOND 5 NM OF SHORE-
VERMILION TO AVON POINT OHIO BEYOND 5 NM OF SHORE-
AVON POINT TO WILLOWICK OHIO BEYOND 5 NM OF SHORE-
WILLOWICK TO GENEVA-ON-THE-LAKE OHIO BEYOND 5 NM OF SHORE-GENEVA-ON-
THE-LAKE TO CONNEAUT OHIO BEYOND 5 NM OF SHORE-
CONNEAUT OHIO TO RIPLEY NY BEYOND 5 NM OF SHORE-LUCAS-OTTAWA-
SANDUSKY-ERIE OH-LORAIN-CUYAHOGA-LAKE-GEAUGA-ASHTABULA INLAND-SENECA-
HURON-MEDINA-SUMMIT-PORTAGE-TRUMBULL-CRAWFORD-RICHLAND-ASHLAND-WAYNE-
STARK-MAHONING-HOLMES-KNOX-ASHTABULA LAKESHORE-NORTHERN ERIE-
SOUTHERN ERIE-CRAWFORD PA-
627 AM EDT TUE AUG 7 2007

THIS HAZARDOUS WEATHER OUTLOOK IS FOR LAKE ERIE...NORTH CENTRAL
OHIO...NORTHEAST OHIO...NORTHWEST OHIO AND NORTHWEST PENNSYLVANIA.

THIS HAZARDOUS WEATHER OUTLOOK IS FOR LAKE ERIE...NORTH CENTRAL
OHIO...NORTHEAST OHIO...NORTHWEST OHIO AND NORTHWEST PENNSYLVANIA.

.DAY ONE...TODAY AND TONIGHT.
SEVERE THUNDERSTORMS ARE POSSIBLE TODAY...MAINLY DURING THE
AFTERNOON AND EVENING. THE SEVERE STORMS WOULD LIKELY HAVE
DAMAGING WINDS AND LARGE HAIL. ISOLATED TORNADOES ARE ALSO
POSSIBLE. SOME THUNDERSTORMS WILL HAVE TORRENTIAL DOWNPOURS
CAPABLE OF LOCALIZED FLOODING.

.DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY
SEVERE THUNDERSTORMS ARE POSSIBLE AGAIN ON THURSDAY INTO THURSDAY NIGHT.

.SPOTTER INFORMATION STATEMENT...
SPOTTER ACTIVATION WILL LIKELY BE NEEDED TODAY.

OHZ006-017-027-036-037-081030-
WOOD-HANCOCK-WYANDOT-MARION-MORROW-
627 AM EDT TUE AUG 7 2007

...HEAT ADVISORY IN EFFECT FROM NOON TODAY TO 8 PM EDT THIS
EVENING...

THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTH CENTRAL OHIO AND
NORTHWEST OHIO.

.DAY ONE...TODAY AND TONIGHT.
HEAT INDEX VALUES ARE EXPECTED TO TOP OFF AROUND 100 DEGREES THIS
AFTERNOON AND EARLY EVENING. PLEASE LISTEN TO NOAA WEATHER RADIO
OR GO TO WEATHER.GOV ON THE INTERNET FOR MORE INFORMATION ABOUT
THE HEAT ADVISORY.

SEVERE THUNDERSTORMS ARE POSSIBLE TODAY...MAINLY DURING THE
AFTERNOON AND EVENING. THE SEVERE STORMS WOULD LIKELY HAVE
DAMAGING WINDS AND LARGE HAIL. ISOLATED TORNADOES ARE ALSO
POSSIBLE. SOME THUNDERSTORMS WILL HAVE TORRENTIAL DOWNPOURS
CAPABLE OF LOCALIZED FLOODING.

.DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY.
SEVERE THUNDERSTORMS ARE POSSIBLE AGAIN ON THURSDAY INTO THURSDAY
NIGHT.

.SPOTTER INFORMATION STATEMENT...
SPOTTER ACTIVATION WILL LIKELY BE NEEDED.

In the hours before

Special weather statement, Aug 7, 6:57 AM EDT, 5 hours 10 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE CLEVELAND OH
657 AM EDT TUE AUG 7 2007

OHZ009>013-019>021-071300-
ERIE OH-LORAIN-CUYAHOGA-LAKE-GEAUGA-HURON-MEDINA-SUMMIT-
INCLUDING THE CITIES OF...SANDUSKY...LORAIN...CLEVELAND...
MENTOR...CHARDON...NORWALK...MEDINA...AKRON
657 AM EDT TUE AUG 7 2007

A STRONG THUNDERSTORM WAS MOVING ACROSS THE CENTRAL LAKESHORE
COUNTIES TOWARD CLEVELAND EARLY THIS MORNING AND WILL IMPACT
INTERSTATE 90. THE STORM WAS MOVING EAST AT ABOUT 20 MPH AND WILL
REACH VERMILION ABOUT 715 AM...LORAIN BY 745 AM... AND THE WESTERN
SUBURBS OF CLEVELAND AROUND 815 AM. TORRENTIAL DOWNPOURS ARE
LIKELY WITH THE STORM. WIND GUSTS TO 40 MPH AND SMALL HAIL ARE
ALSO POSSIBLE.

The office that day

Everything else NWS Cleveland, OH issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Aug 7, 11:14 AM EDTSevere Thunderstorm WarningCLECrawford61 min

Nearby

Severe Thunderstorm Warnings in Pennsylvania, 2007Every severe thunderstorm warning in 2007

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.